Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 31, 2014, 9:02 PM CDT for Polk County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 31, 2014, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Polk County, TX
The radar
The Houston radar (KHGX), 146 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
289
WGUS54 KHGX 010202
FFWHGX
TXC373-010430-
/O.NEW.KHGX.FF.W.0022.140801T0202Z-140801T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
902 PM CDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL POLK COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1130 PM CDT
* AT 859 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN FROM LIVINGSTON TO NORTHWEST
OF SEVEN OAKS TO THE ALABAMA-COUSHATTA RESERVATION. GAUGE REPORTS
OF 3 TO 4 INCHES AND RADAR ESTIMATES OF 4 TO 5 INCHES SOUTHEAST OF
THE THOSE GAUGES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LIVINGSTON...ONALASKA...SEVEN OAKS...ALABAMA-COUSHATTA
RESERVATION...NORTHEASTERN WEST LIVINGSTON...MOSCOW AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3057 9481 3066 9496 3079 9510 3098 9501
3095 9465 3091 9463 3066 9458
$$
!KP!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:52 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 6:52 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 652 PM CDT THU JUL 31 2014 .DISCUSSION... SEE AVIATION FOR 0Z TAF ISSUANCE. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE NOW INTO COLLEGE STATION AND FORECASTED TO CONTINUE TO PUSH TO THE SOUTHEAST THIS EVENING. HIGH RES MODELS HAVE STRUGGLED INITIALIZING AS ALL BUT THE RAP MISSED THIS AFTERNOONS PRECIP NEAR KSGR/ KLBX. BECAUSE OF THE ABOVE HAVE LEANED TOWARDS RAP WITH EVOLUTION OF SHOWERS AND THUNDERSTORMS. MOST LIKELY THIS LINE WILL MOVE INTO KIAH AND KHOU IN THE NEXT TWO HOURS BEFORE STARTING TO WEAKEN. LOOKS LIKE MOST TAF SITES WILL SEE THUNDER WITH KLBX AND KGLS STILL IN QUESTION ON WHETHER CURRENT CONVECTION WILL MAKE IT OR NOT. GLOBAL MODELS THEN BEGIN TO DIFFER ON HOW THE FRONT WILL PROGRESS TOMORROW MORNING. THE GFS PLUNGES THE DRIER AIR FARTHER TO THE SOUTH WHILE THE NAM HOLDS THE DRIER AIR UP JUST AROUND KIAH TOMORROW. IF THE NAM IS RIGHT RAIN COULD LINGER AROUND NEAR AND SOUTH OF KIAH TOMORROW. IF THE GFS IS RIGHT THE PRECIP WILL BE CONFINED MORE NEAR THE COAST. FUTURE TAF PACKAGES WILL WORK TO NARROW DOWN WHEN AND WHERE THE FRONT WILL STALL. EITHER WAY BEHIND THE FONT PRECIP LOOKS TO COME TO AN END. 23 && .PREV DISCUSSION... /ISSUED 627 PM CDT THU JUL 31 2014/ UPDATE... HEAVY RAIN THREAT LOOKS TO BE RAPIDLY TAKING SHAPE OVER THE NORTHERN 1/3 OF THE AREA. AREAS FROM CALDWELL TO COLLEGE STATION TO MADISONVILLE HAVE ONGOING THUNDERSTORM THAT MOVED OFF THE FRONTAL BOUNDARY AND GENERALLY MOVING AT 15-20 KNOTS TO THE SE. SEABREEZE AND OUTFLOW BOUNDARY FROM STORMS IN THE METRO MARCHING INLAND AND THE COLLISION AREA LOOKS TO FAVOR SOMETHING 20 MILES EITHER SIDE OF A LINE FROM BRENHAM TO NAVASOTA TO CUT AND SHOOT TO LIVINGSTON. HAVE DONE A QUICK UPDATE TO ADD LOCALLY HEAVY RAINFALL AND RAISED POPS FOR THIS CORRIDOR. PW 2+ INCHES POOLED IN THERE AND A BOUNDARY COLLISION LOOK TO FAVOR AT LEAST A FEW HOURS OF HEAVY RAIN. STORM MOTIONS SHOULD SLOW AND SOME BACKBUILDING MAY OCCUR...LATEST SPENES HIGHLIGHTING THIS THREAT AS WELL. 45/23 PREV DISCUSSION... /ISSUED 325 PM CDT THU JUL 31 2014/ DISCUSSION... A NORTHWESTERLY FLOW ALOFT WILL HELP PUSH A COLD FRONT INTO SE TX TONIGHT AND FRIDAY MORNING...AND THEN OFF THE COAST LATE FRIDAY. LEANED HEAVILY ON THE 12Z NAM12 ALTHOUGH A MODEL CONSENSUS AGREED WITH THE NAM OUTPUT. THE MAIN FORECAST CHALLENGE FOR TONIGHT THROUGH FRIDAY IS THUNDERSTORM COVERAGE. WEAK SHORTWAVE TROUGHS MOVING THROUGH THE FLOW ALOFT MAY HELP GENERATE THUNDERSTORMS AHEAD OF THE COLD FRONT. THE SEABREEZE HAS HELPED GENERATE THUNDERSTORMS TO THE SOUTHWEST OF METRO HOUSTON. EXPECT THESE WILL BE FAIRLY SCATTERED THIS EVENING. OVERNIGHT SHOULD SEE MORE WIDESPREAD COVERAGE AHEAD OF THE FRONT AS IT SINKS INTO THE FORECAST AREA. THERE MAY BE A BREAK IN THE COVERAGE LATER FRIDAY MORNING BEFORE REDEVELOPMENT FRIDAY AFTERNOON. THE FRONT SHOULD WORK ITS WAY ALONG THE COAST BY FRIDAY NIGHT. THAT SAID... THE MODELS HAVE BACKED OFF OF THE RAINFALL POTENTIAL...ESPECIALLY ON FRIDAY. MODEL SOUNDINGS HAVE THE BEST PW/S OF ABOUT 2 INCHES TONIGHT AND EARLY FRIDAY. THE NAMBUFR FORECAST SOUNDINGS SHOW THAT THE BEST CHANCES FOR ISOLATED STRONG STORMS WILL BE LATE THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL MOVE BACK INLAND AND THE SUBTROPICAL RIDGE WILL TRY AND BUILD BACK OVER THE AREA NEXT WEEK. THIS WILL LEAD TO A WARMER AND MORE HUMID TREND DURING THE FIRST HALF OF THE WEEK. 40 MARINE... LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL CONTINUE THROUGH TONIGHT. A WEAK COLD FRONT WILL APPROACH THE COAST ON FRIDAY... PROBABLY STALL AND MEANDER BACK AND FORTH NEAR THE COASTLINE THROUGH THE WEEKEND. THIS BOUNDARY SHOULD SERVE AS A FOCUS FOR PERIODS OF SHOWERS AND THUNDERSTORMS. LIGHT AND VARIABLE WINDS SHOULD PERSIST WITH LOW SEAS... EXCEPT IN AND NEAR STORMS. AN ONSHORE FLOW IS EXPECTED TO RETURN TO THE AREA WITH WINDS AND SEAS REMAINING BELOW CAUTION LEVELS. 47 PREV DISCUSSION... /ISSUED 1209 PM CDT THU JUL 31 2014/ AVIATION... NOT TOO MANY CHANGES TO ONGOING TAF PACKAGE...MAINLY TO PUSH BACK TEMPOS A FEW HOURS. FRONTAL BOUNDARY MAKING SLOW PROGRESS TOWARD SE TX. SAT IMAGERY DOES SHOW SOME BREAKS IN CLOUDS AHEAD OF IT WHICH SHOULD ALLOW SOME DESTABILIZATION IN ADVANCE. GOES PW ESTIMATES 2-2.3" PW'S ACROSS THE AREA. DO ANTICIPATE INCREASED SCT ACTIVITY TO DEVELOP ACROSS N HALF OF SE TX THIS AFTN...THEN SAGGING SWD TOWARD 1-10 & METRO AREAS DURING THE EVENING AND NIGHTTIME HOURS. SEVERAL MODELS SHOWING FURTHER ENHANCEMENT/REDEVELOPMENT BETWEEN 1-7AM CDT SOUTH OF A COLUMBUS- LIVINGSTON LINE SO KEPT VCTS'S GOING OVERNIGHT AT LEAST UNTIL TRENDS & INCREASED CONFIDENCE CAN BE ESTABLISHED. CONSIDERING DEEPER AVAILABLE MOISTURE...RAINFALL COULD BE LOCALLY HEAVY AT TIMES. PROBABLY SEE A BREAK AFTER SUNRISE...FOLLOWED BY POSSIBLE MORE SCT ACTIVITY DURING THE AFTN DEPENDING WHERE THE BOUNDARY BECOMES SITUATED AND IF WE CAN GET SOME INSTABILITY. OTHERWISE...VFR OUTSIDE OF CONVECTION. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 89 71 90 71 / 40 20 10 20 10 HOUSTON (IAH) 75 90 73 90 73 / 50 40 30 20 10 GALVESTON (GLS) 80 87 79 89 79 / 30 30 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45 AVIATION/MARINE...23
Hazardous weather outlook, Jul 31, 4:22 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CDT THU JUL 31 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-010930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 422 AM CDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION BEGINNING THIS AFTERNOON AND EXTENDING THROUGH THE OVERNIGHT HOURS. ISOLATED STRONG STORMS ARE POSSIBLE WITH SOME GUSTY WINDS. THE GREATEST THREAT WILL BE HEAVY RAINFALL WITH THE STRONGER STORMS LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING AS THE FRONT PUSHES OFFSHORE. CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 6:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
650 PM CDT THU JUL 31 2014
TXZ195>198-212-010030-
GRIMES TX-BURLESON TX-WALLER TX-WASHINGTON TX-BRAZOS TX-
650 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...SOUTHEASTERN
BRAZOS...NORTHWESTERN WALLER...SOUTHWESTERN GRIMES AND SOUTHERN
BURLESON COUNTIES UNTIL 730 PM CDT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILLICAN TO NEAR DIME
BOX...AND MOVING SOUTH AT 20 MPH.
VERY HEAVY RAINFALL AND HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLLEGE STATION...BRENHAM...NAVASOTA...WASHINGTON...
SOMERVILLE...SNOOK...BURTON...CARMINE...MILLICAN...LAKE SOMERVILLE
DAM...DEANVILLE...INDEPENDENCE...QUARRY...LYONS AND WELLBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR LAKE SOMERVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3045 9684 3055 9662 3055 9607 3020 9605
3009 9662 3014 9665 3016 9669 3014 9675
3016 9679 3020 9674 3025 9673 3025 9669
3029 9664 3032 9674 3039 9679 3044 9684
3044 9685
TIME...MOT...LOC 2349Z 008DEG 15KT 3048 9627 3040 9682
!KP!Special weather statement, Jul 31, 6:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 PM CDT THU JUL 31 2014
TXZ163-164-176>179-010100-
TRINITY TX-MADISON TX-SAN JACINTO TX-POLK TX-HOUSTON TX-WALKER TX-
659 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOUSTON...EAST CENTRAL
MADISON...CENTRAL WALKER...WEST CENTRAL POLK...SOUTHWESTERN TRINITY
AND NORTHWESTERN SAN JACINTO COUNTIES UNTIL 800 PM CDT...
AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HUNTSVILLE...MOVING EAST AT 30 MPH.
HEAVY RAIN WITH HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...TRINITY...ONALASKA...POINT BLANK...RIVERSIDE...
SEBASTOPOL...NORTHWESTERN WEST LIVINGSTON...CRABBS PRAIRIE AND
OAKHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3074 9578 3099 9567 3110 9517 3074 9504
3055 9519
TIME...MOT...LOC 2358Z 275DEG 24KT 3082 9558
!KP!Special weather statement, Jul 31, 7:43 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
743 PM CDT THU JUL 31 2014
TXZ179-010130-
POLK TX-
743 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK COUNTY UNTIL
830 PM CDT...
AT 742 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ALABAMA-COUSHATTA RESERVATION...OR 9 MILES EAST OF
LIVINGSTON... MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABAMA-COUSHATTA RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3071 9480 3084 9485 3089 9478 3089 9463
3067 9458
TIME...MOT...LOC 0042Z 277DEG 15KT 3080 9471
!KP!Special weather statement, Jul 31, 7:44 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 744 PM CDT THU JUL 31 2014 TXZ197>199-211>213-010145- GRIMES TX-HARRIS TX-AUSTIN TX-WALLER TX-WASHINGTON TX-MONTGOMERY TX- 744 PM CDT THU JUL 31 2014 ...SPECIAL WEATHER STATEMENT... AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TODD MISSION...OR 11 MILES SOUTHEAST OF NAVASOTA... MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEMPSTEAD...PRAIRIE VIEW...PINEHURST...THE WOODLANDS...WALLER... MAGNOLIA...PINE ISLAND...STAGECOACH...TODD MISSION...PLANTERSVILLE AND DOBBIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3018 9627 3042 9584 3023 9553 2990 9622 TIME...MOT...LOC 0044Z 322DEG 16KT 3026 9595
Special weather statement, Jul 31, 8:02 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 PM CDT THU JUL 31 2014 TXZ164-178-179-010215- TRINITY TX-SAN JACINTO TX-POLK TX- 802 PM CDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTH CENTRAL TRINITY AND NORTH CENTRAL SAN JACINTO COUNTIES UNTIL 915 PM CDT... AT 801 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ONALASKA...OR 9 MILES NORTHWEST OF LIVINGSTON...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAINFALL OF 2 INCHES PER HOUR AND VERY FREQUENT DANGEROUS LIGHTING. LOCATIONS IMPACTED INCLUDE... LIVINGSTON...ONALASKA...POINT BLANK...GOODRICH...SEVEN OAKS...LAKE LIVINGSTON STATE PARK...ALABAMA-COUSHATTA RESERVATION...WEST LIVINGSTON...MOSCOW...LEGGETT AND SEGNO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3070 9523 3096 9505 3087 9462 3049 9454 TIME...MOT...LOC 0101Z 292DEG 18KT 3082 9503 !KP!
Special weather statement, Jul 31, 8:30 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 830 PM CDT THU JUL 31 2014 TXZ199-211>213-010230- HARRIS TX-AUSTIN TX-WALLER TX-MONTGOMERY TX- 830 PM CDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUSTIN...SOUTHWESTERN MONTGOMERY...NORTHWESTERN HARRIS AND CENTRAL WALLER COUNTIES UNTIL 930 PM CDT... AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WALLER...OR NEAR PRAIRIE VIEW...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOMBALL...SEALY...PRAIRIE VIEW...BROOKSHIRE...HOCKLEY...WALLER...PINE ISLAND...SAN FELIPE...STAGECOACH...PATTISON...CYPRESS AND MONAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2997 9622 3018 9578 3001 9548 2969 9619 TIME...MOT...LOC 0129Z 326DEG 12KT 3003 9594
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:43 PM CDT | Special Weather Statement | HGX | Polk | 47 min |
| Jul 31, 7:44 PM CDT | Special Weather Statement | HGX | Waller | 61 min |
| Jul 31, 8:02 PM CDT | Special Weather Statement | HGX | Polk | 73 min |
| Jul 31, 8:13 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto, Trinity | 2 hr |
| Jul 31, 8:30 PM CDT | Special Weather Statement | HGX | Waller | 60 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | HGX | Liberty | 61 min |
| Jul 31, 9:50 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 24 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto, Walker | 112 min |
| Jul 31, 10:49 PM CDT | Special Weather Statement | HGX | Liberty | 41 min |
| Jul 31, 10:53 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 37 min |
| Jul 31, 11:03 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 2 hr |
| Jul 31, 11:18 PM CDT | Areal Flood Advisory | HGX | Harris | 57 min |
| Jul 31, 11:33 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Jul 31, 11:57 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 2 hr |
| Aug 1, 12:32 AM CDT | Flash Flood Warning | HGX | Harris | 118 min |
| Aug 1, 1:21 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 54 min |
| Aug 1, 1:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 65 min |
| Aug 1, 2:09 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Aug 1, 2:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 113 min |
| Aug 1, 2:52 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Wharton | 113 min |
| Aug 1, 4:21 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 54 min |
| Aug 1, 5:27 PM CDT | Special Marine Warning | HGX | 48 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.